Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 53, NWS Bismarck, ND

June 28, 2000Foster County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 28, 2000, 5:00 PM CDT for Foster County, Stutsman County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 28, 2000, 5:00 PM CDT (22:00 UTC)
Expired
Jun 28, 2000, 6:00 PM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Foster County, ND, Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 125 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 282201
SVRBIS
NDC031-093-282300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
500 PM CDT WED JUN 28 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA
  NORTH CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 600 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CARRINGTON...OR ABOUT 39 MILES NORTHWEST
  OF JAMESTOWN...MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BORDULAC AT 510 PM CDT
  MELVILLE AT 520 PM CDT
  EDMUNDS AT 540 PM CDT
  
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4751 9897 4743 9921 4707 9896 4714 9870

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:45 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 28, 3:45 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT WED JUN 28 2000

SURFACE HEATING ON THE COLD SIDE OF UPPER LEVEL JET HAS KICKED OFF
SCATTERED THUNDERSTORMS IN NORTH CENTRAL ND. IT APPEARS THAT THE
TSTORMS SHOULD END THIS EVENING AS THE HEATING ENDS.  CONSEQUENTLY
WILL HAVE SCATTERED SHWRS AND TSTORMS FORECAST FOR CENTRAL ND.
STORMS SHOULD HAVE RELATIVELY LOW TOPS...BUT WITH THE LOW WET BULB
TEMPS WE COULD SEE SOME SMALL HAIL. STRONG GUSTY WINDS ALSO POSSIBLE AS
THE SOUNDING HAS AN INVERTED V LOOK.
THE MODELS ARE ALL IN FAIR AGREEMENT THROUGH SATURDAY WITH AN UPPER
LEVEL RIDGE APPROACHING FROM THE WEST. MINOR IMPULSES MOVING OVER
THE RIDGE WILL HELP TO DESTABILIZE THE AIR IN THE AFTERNOON AND
EVENING. WILL CONTINUE THE CHANCE OF TSTORMS ON THURSDAY...BUT WILL
NOT ADD TO FRIDAY YET DUE TO LOW POPS.  TEMPS SHOULD CONTINUE ON A
WARM TREND THROUGH FRIDAY...AND WILL STAY WITH OR SLIGHTLY BELOW
MOS.

.BIS...NONE.
TSW

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.